| Catalog Number |
03.010.500 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2024, the patient underwent an unknown surgery.Prior to the procedure when staff disassembled the coupling ring handle, stains from a foreign substance that appeared to be blood were found.The discovery was made prior to sterilization, so there was no impact to the procedure.The surgery was completed successfully with no surgical delay.This report is for a silicone handle with quick coupling.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that hand w/quick-coupl was present with some foreign material on the surface.Review of provided photo shows the foreign material on device, this may be the result of inappropriate decontamination process however with the available information exact potential cause cannot be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the hand w/quick-coupl would contribute to the complained device issue.Based on the investigation findings, potential casue not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3,h4,h6 the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that hand w/quick-coupl was present with some foreign material on the surface.Review of provided photo shows the foreign material on device, this may be the result of inappropriate decontamination process however with the available information exact potential cause cannot be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the hand w/quick-coupl would contribute to the complained device issue.Based on the investigation findings, potential casue not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
There was no patient involvement.